New here? Register in under one minute   Already a member? Login224622 questions, 976334 answers  

  DearCupid.ORG relationship advice
  Got a relationship, dating, love or sex question? Ask for help!Search
 New Questions Answers . Most Discussed Viewed . Unanswered . Followups . Forums . Top agony aunts . About Us .  Articles  . Sitemap

Can I do anything to stop my periods from being so heavy?

Tagged as: Health<< Previous question   Next question >>
Question - (17 August 2007) 14 Answers - (Newest, 23 June 2008)
A female United Kingdom age 22-25, *ebeccaT writes:

Sometimes my period is really heavy it hurts like normal but i keep having to change all the time and i just cant be botherd causre ther toilets at school are wrank.

Please help because its annoying me having to keep changing all the time.

View related questions: period

<-- Rate this Question

Reply to this Question


Share

Fancy yourself as an agony aunt? Add your answer to this question!

A reader, anonymous, writes (23 June 2008):

I've been on the pill for months now and my periods are still VERY heavy and painful and last for about 8 days.

The pill is not an easy way out of heavy periods of all of us unfortunatly.

<-- Rate this answer

A female reader, anonymous, writes (23 May 2008):

you can take tranexamic acid tablets or anti-flammatory painkillers which are your best options

<-- Rate this answer

...............................   

A female reader, anonymous, writes (11 December 2007):

That's so funny!

Yeah, all school toilets stink, they haven't got any loo role, there's little puddles of wee on the seat and poo splattered all over the rim.

It's so sick and fowl!

You would expect girls to be more cleaner but it just goes to show that we are just as bad as lads.

If you have heavy periods then try to AVOID going out, walking just makes it leak.

Try to have as many fluids as possible.

Jenna xxx

<-- Rate this answer

...............................   

A female reader, YummyMummy United Kingdom +, writes (29 August 2007):

YummyMummy agony auntMaybe go and have a chat with your gp as sometimes the contraception pill can help with periods :)

xxxxxxx

<-- Rate this answer

...............................   

A female reader, Skeez United Kingdom +, writes (29 August 2007):

Skeez agony auntto the poster below. it is perfectly safe to use the pill. my doctor subscirbed it to me and yes the pill does effect u if you use it for a long time, but with the pill you use it for about 2 months and your blood flow will get used to the effect the pill has given you and you will no longer need to take it to carry on having light periods. Your system will get used to the light periods and stay that way.

I used it when I was 10 and im now 16 nearly 17 and my periods have lasted only 3 days since then.

<-- Rate this answer

...............................   

A female reader, anonymous, writes (18 August 2007):

I would not advise going on the pill as the others have advised go to you GP listen to what they have to say you might benefit from strong painkillers or ask about Ponstan which I use myself for heavy periods you are too young to go on the pill for any reason adn i have heard it is unadvisable for gils to be on the pill for years they also need to look into your family history before the can prescibe any medication

<-- Rate this answer

...............................   

A female reader, anonymous, writes (18 August 2007):

You may need it or not but birth control decreases the flow of your period. It becomes lighter and even lasts for fewer days. Give it a try.

<-- Rate this answer

...............................   

A female reader, anonymous, writes (17 August 2007):

Go n get the pill. It really works i went on it when i was 11 beause i used to get called at school because i was always going to the toilet and the older kids eventually guessed why. Mine only lasted about 3-5 days and if you had something like an exam you could carry on taking the pill instead of having your period so your not on at that time. The doctor told me that i could do that as long as i had at least 2 periods a yr although i carried on having one a month like normal unless i had something important to do but it can be done and its not dangerous. The only problem i found is that after i had been on it about 3 yrs i started getting really really bad cramps about 4 hours before i was due to start and the fact of having to remember to take it because forgetting even 2 a month can really mess you up. I've come off it now and i'm not really that heavy + i'm not exactually having them dead on 28 days from when i start but its close enough only a day or 2 before. SO ask your doctor and he/she shouldn't really have a problem with it!

<-- Rate this answer

...............................   

A female reader, skye United Kingdom +, writes (17 August 2007):

skye agony auntI agree with "lethalinjection" on this one. Speak with your doctor and tell him/her how debilitating you are finding your menstrual flow to be.

All sorts of reasons could be causing the heaviness, but you dont have to endure any of them. The doctor will ask a few simple questions and decide the best way to help you.

Many people suffer with this complaint. Your doctor will be sympathetic and will definately have treated many other girls of your age. Ask for a female doctor if you prefer. Doctors are bound by law not to disclose any of your medical history to anyone. Im sure your parents would want you to receive treatment, but if you dont feel you can tell them your doctor will understand and respect your wishes.

Take care,

Skye

<-- Rate this answer

...............................   

A female reader, Skeez United Kingdom +, writes (17 August 2007):

Skeez agony aunt'The pill' will work wonders on you.

Yes its the same pill people take when they want to have protected sex. But i took this when I was 10 becuase my period was so heavy.

Its done me the world of good.

I no longer have stomach cramps and my period lasts only about 3 days.

Got to your doctor and see if you can request it.

<-- Rate this answer

...............................   

A female reader, baybee-x-sparkii United Kingdom +, writes (17 August 2007):

baybee-x-sparkii agony auntthere is always THE pill.....that is apparently supposed to help you slow down your periods....

xxx

<-- Rate this answer

...............................   

A female reader, Variety United Kingdom +, writes (17 August 2007):

Variety agony auntSometimes the pill can be used to reduce how heavy your period is. It will also help with your cramps. Talk to your doctor. I don't think your age should be an issue. There are alternatives to this but this is the method I am most familiar with. You may want to take your mum with you. Hope this helps xxx

<-- Rate this answer

...............................   

A female reader, aphexinfinite United Kingdom +, writes (17 August 2007):

aphexinfinite agony auntok well since i was 10 ive had very heavy periods and doubled over in pain most of the time with them and i always wondered what i could do to make them better it wasnt till i was 18 i found out about the rod not just a contraceptive pill thats placed under youre skin their are chance that it can change the flow of youre period too doesnt happen with everyone but it did with me i went once 6 months without a period felt like heaven but now i get them once a week every month and never have any pain most of the time and their so light sometimes i dont notice im due its worth a thought if it helps you the same way as it did for me you can arrange an appointment with the family planning clinic and they can give you more adivce on this matter hope this helps xx A

<-- Rate this answer

...............................   

A female reader, LethalInjection-x United Kingdom +, writes (17 August 2007):

LethalInjection-x agony auntAh, I know the feeling there!

Talk to your mom/dad/guardian about visiting the doctors.

Explain to them that you're unhappy about the heaviness of your flow and they may prescribe you with something to lessen them. There's a few drugs designed for this purpose.

You don't even need an adult present while you actually talk to the doctor if you feel uncomfortable with it.

x

<-- Rate this answer

...............................   

Add your answer to the question "Can I do anything to stop my periods from being so heavy?"

Already have an account? Login first
Don't have an account? Register in under one minute and get your own agony aunt column - recommended!

All Content Copyright (C) DearCupid.ORG 2004-2008 - we actively monitor for copyright theft

0.046875!